Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 26, 2004, 5:21 PM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 26, 2004, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 74 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 262225 FFWLCH TXC245-361-270115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 521 PM CDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST TEXAS ORANGE COUNTY IN SOUTHEAST TEXAS * UNTIL 815 PM CDT * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED AND RAIN GAUGE REPORTS INDICATE THAT 3 TO 4 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF JEFFERSON AND ORANGE COUNTIES. THE HEAVIEST RAINFALL HAS FALLEN IN THE BEAUMONT AREA WITH A FOOT OF WATER ON MANY ROADWAYS WITH VEHICLES STALLED OUT. * AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE OVER ORANGE COUNTY THROUGH 630 PM. EVEN AFTER THE RAINFALL ENDS...FLOODING WILL CONTINUE AS THE WATER ON MANY STREETS WILL BE SLOW TO RECEDE. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE. LAT...LON 3020 9386 3012 9419 2980 9419 2995 9382 $$
1 follow-up statement
000 WGUS74 KLCH 262315 FFSLCH TXC245-361-270115- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 PM CDT SAT JUN 26 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM CDT FOR ORANGE AND JEFFERSON COUNTIES... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED... AND RAIN GAUGE REPORTS FROM JEFFERSON COUNTY DRAINAGE DISTRICT 6 AND LOCAL MEDIA INDICATE BETWEEN 2.5 AND 4.5 INCHES OF RAIN FELL BETWEEN 3 PM AND 6 PM ACROSS NORTHERN JEFFERSON COUNTY AND THE CITY OF BEAUMONT ALONG INTERSTATE 10. THE UNDER PASSES AT INTERSTATE 10 AND PINE STREET AND INTERSTATE 10 AND MARTIN LUTHER KING BOULEVARD ARE UNDERWATER AND CLOSED. MANY OTHER STREETS IN THE BEAUMONT AREA HAVE SIGNIFICANT FLOODING. ALTHOUGH THE HEAVY RAINFALL IS ENDING...THE FLOOD WATERS WILL BE SLOW TO RECEDE AND EXTREME CAUTION SHOULD BE USED WHILE TRAVELING THIS EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLOOD WATCH WILL ALSO REMAIN IN EFFECT THROUGH TONIGHT FOR THE POSSIBILITY OF MORE SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL OVERNIGHT. LAT...LON 3020 9386 3012 9419 2980 9419 2995 9382 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:40 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 26, 3:40 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 PM CDT SAT JUN 26 2004 .DISCUSSION...RAINS CONTINUE OVER THE REGION TODAY AND THIS HAS BROUGHT BPT AND LCH INTO THE TOP TEN WETTEST JUNES ON RECORD. LAKE CHARLES HAS RECORED OVER 46 INCHES YEAR TO DATE WITH NORMAL YEARLY RAINFALL TOTALS AROUND 55 INCHES. BPT HAS RECORED AROUND 37 INCHES YEAR TO DATE...WITH NORMAL YEARLY RAINFALL TOTALS AROUND 58 INCHES. LFT HAS RECEIVED AROUND 49 INCHES OF RAINFALL YEAR TO DATE WITH YEARLY TOTALS AROUND 58 INCHES. WHAT IS CAUSING THE RECENT RAINFALLS IS A COMBINATION OF AN UPPER LEVEL LOW BACK TO THE WEST OVER CENTRAL TEXAS...GULF MOISTURE...A COASTAL TROF...WITH A STALLED FRONTAL BOUNDARY DRAPED OVER NORTHERN TEXAS/SOUTHERN ARKANSAS. THESE INGREDIENTS LOOK TO REMAIN IN PLACE THROUGH THE OVERNIGHT HOURS AND THEREFORE WILL CONTINUE THE FLASH FLOOD WATCH FOR TONIGHT. THINGS LOOK TO FINALLY BREAK DOWN LATE SUNDAY INTO MONDAY. RAINS WILL CONTINUE INTO THE WORK WEEK ALTHOUGH THINGS WILL BEGIN TO RETURN TO A MORE SUMMERTIME PATTERN. && .PRELIMINARY POINT TEMPS/POPS... LCH 72 85 74 88 / 70 50 30 50 BPT 71 85 74 89 / 70 50 30 50 AEX 69 84 71 87 / 70 50 30 50 LFT 71 87 75 87 / 70 50 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
Hazardous weather outlook, Jun 26, 6:00 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT SAT JUN 26 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 271100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT SAT JUN 26 2004 .DAY ONE...TODAY AND TONIGHT... A LARGE AREA OF RAIN WILL MOVE NORTH, OUT OF THE NORTHWEST GULF OF MEXICO, AND INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA, WHERE IT WILL EVENTUALLY STALL OUT. THUNDERSTORMS WILL BE EMBEDDED IN THIS RAIN AREA. MEAN AREAL RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES ARE EXPECTED, WITH LOCAL RAINFALL AMOUNTS BETWEEN 4 AND 6 INCHES POSSIBLE. ANY ADDITIONAL RAINFALL WILL QUICKLY RUN-OFF ALREADY SATURATED SOILS. CONSEQUENTLY A FLOOD WATCH IS IN EFFECT. A RIVER FLOOD OUTLOOK IS ALSO IN EFFECT FOR THE VERMILION RIVER NEAR LAFAYETTE AT SURREY STREET. THE RIVER WILL REMAIN IN A MODERATE FLOOD WITH A STAGE NEAR 13 FEET. ALSO, A WATCHFUL EYE SHOULD BE KEPT ON THE BAYOU NEZPIQUE AT BASILE AND DOWNSTREAM (JENNINGS, MERMENTAU, AND SILVERWOOD). MODERATE FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH AND EVERY DAY. HOWEVER, RAINFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED FOR TODAY. 21
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.